Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 16, 2012, 8:10 PM EDT for Greene County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2012, 8:10 PM EDT (00:10 UTC)
- Expired
- May 16, 2012, 9:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
County Greene County, GA
The radar
The Robins AFB radar (KJGX), 96 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
013 WWUS82 KFFC 170010 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 810 PM EDT WED MAY 16 2012 GAZ050-170100- 810 PM EDT WED MAY 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN GREENE COUNTY UNTIL 900 PM EDT... AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER VEAZEY...MOVING NORTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GREENE COUNTY THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE VEAZEY AND SILOAM. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3361 8317 3353 8300 3340 8310 3344 8323 TIME...MOT...LOC 0010Z 198DEG 5KT 3349 8314 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 16, 7:11 PM EDT, 59 minutes earlier.
Area forecast discussion, May 16, 7:11 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 711 PM EDT WED MAY 16 2012 .PREV DISCUSSION... /ISSUED 343 PM EDT WED MAY 16 2012/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... BOUNDARY CONTINUES TO CLEAR THROUGH SOUTH GEORGIA THIS AFTERNOON AND EVENING. A 500 MB LOW...CURRENTLY OVER SOUTHERN MISSISSIPPI ON WATER VAPOR IMAGERY...WILL PROGRESS EAST INTO GEORGIA ON THURSDAY. MUCAPE VALUES REACHING 3000 J/KG OVER CENTRAL PORTIONS OF THE CWA LEND ENOUGH SUPPORT TO THUNDERSTORMS ON THURSDAY AFTERNOON...ALTHOUGH 0-6 KM BULK SHEAR AND 0-1 KM BULK SHEAR VALUES ARE LACKING TO SUPPORT SEVERE WEATHER. AS THE 500 MB LOW EASES INTO THE CAROLINAS... PRECIPITATION SHOULD BE DECREASING THURSDAY NIGHT INTO FRIDAY. DRIER AIR SHOULD ENTER THE REGION ON FRIDAY. GENERALLY WENT SLIGHTLY WARMER THAN A BLEND OF MODEL GUIDANCE. MAV WAS COOLER THAN THE MET. CONTINUING CLOUD COVER SHOULD AID IN MODERATING BOTH MIN AND MAX TEMPS THROUGH THE SHORT TERM. 10 LONG TERM /FRIDAY THROUGH WEDNESDAY/... HAVE MADE SOME MINOR TWEAKS TO POPS ON FRIDAY TO DELAY ONSET OF PRECIPITATION IN THE MOUNTAINS...AS OROGRAPHIC UPLIFT LOOKS TO NOT BE MUCH OF AN ISSUE UNTIL THE AFTERNOON. CAD HIGH CENTERS OVER THE MID ATLANTIC STATES ON SATURDAY BUT WITH DRY ONSET DO NOT REALLY EXPECT MUCH IN THE WAY OF SENSIBLE WEATHER IMPACTS. OTHERWISE NO CHANGES PLANNED TO THE EXTENDED. PREVIOUS DISCUSSION INCLUDED BELOW. TDP PREV DISCUSSION... /ISSUED 505 AM EDT WED MAY 16 2012/ EXTENDED PROGS SIMILAR WITH THE AXIS OF THE UPPER TROF LINGERING OVER THE EAST SIDE OF THE STATE THURSDAY NIGHT...BUT APPEARS TO SHIFT OUT OF THE AREA FRIDAY AS UPPER RIDGING STRENGTHENS TO OUR WEST AND NORTHWEST. MODELS CONTINUE TO SHOW SURFACE HIGH PRESSURE WEDGING DOWN THE APPALACHIANS FRIDAY AND REMAINING OVER THE AREA THROUGH THE WEEKEND. MODELS HINTING AT THE HIGH WEAKENING AND BEGINNING TO SHIFT OFF THE MID ATLANTIC COAST MONDAY-TUESDAY TIME FRAME AS A COLD FRONT MOVES INTO THE LOWER MISSISSIPPI RIVER VALLEY. HAVE CONTINUED SLIGHT CHANCE POPS EXTREME NORTH AND EXTREME SOUTHEAST COUNTIES THURSDAY NIGHT/FRIDAY WITH UPPER TROF STILL HAVING SOME INFLUENCE. SLIGHT CHANCE POPS MAINLY SOUTHEAST COUNTIES SATURDAY INTO SUNDAY WITH MODELS SHOWING A WEAK UPPER LOW MEANDERING NEAR THE FLORIDA PANHANDLE. LOW POPS MUCH OF THE AREA MONDAY AND TUESDAY WITH THE FRONTAL BOUNDARY APPROACHING. 49 && .AVIATION... 00Z UPDATE... THUNDERSTORMS NEAR MCN WILL DIMINISH NEXT HOUR OR TWO. OTHERWISE VFR CONDITIONS OVERNIGHT. SURFACE WINDS BECOMING CALM OR LIGHT/VARIABLE EXCEPT NNW 5-6 KTS AT ATL. WIND SHIFT TO THE EAST SIDE FOR ATL AROUND 12Z PLUS OR MINUS 2 HOURS. BDL //ATL CONFIDENCE...00Z UPDATE... HIGH CONFIDENCE ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 61 87 61 80 / 5 20 5 10 ATLANTA 64 85 62 80 / 5 20 5 10 BLAIRSVILLE 55 79 56 77 / 5 20 10 20 CARTERSVILLE 55 87 59 82 / 5 20 5 20 COLUMBUS 64 88 62 82 / 5 10 5 10 GAINESVILLE 62 84 61 79 / 10 20 10 10 MACON 62 87 62 82 / 10 20 10 10 ROME 57 89 58 85 / 5 10 5 20 PEACHTREE CITY 56 85 59 80 / 5 10 10 10 VIDALIA 65 85 65 82 / 20 30 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LYNN LONG TERM....DEESE AVIATION...LYNN
Hazardous weather outlook, May 16, 11:45 AM EDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1145 AM EDT WED MAY 16 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1145 AM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. .SYNOPSIS... A WEAK FRONTAL BOUNDARY STRETCHING FROM THE CENTRAL SECTIONS OF THE CAROLINAS INTO SOUTHEAST GEORGIA WILL BE THE MAIN FOCUS FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH THE THUNDERSTORMS WILL BE BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING. THE BEST LOCATION FOR THUNDERSTORMS WILL BE EAST OF A COMMERCE TO CORDELE LINE. .DISCUSSION... A WEAK STATIONARY BOUNDARY ACROSS CENTRAL GEORGIA WILL AID IN THE DEVELOPMENT OF SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE AREA TODAY. CAPES VALUES ARE EXPECTED TO INCREASE INTO THE 1000 TO 1500 J/KG RANGE ACROSS THE AREA THIS AFTERNOON. A STORM OR TWO COULD BE STRONG ESPECIALLY OVER EAST GEORGIA...BUT ALL STORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 16, 7:12 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT WED MAY 16 2012
GAZ039-170000-
712 PM EDT WED MAY 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR STRONG WINDS AND HEAVY RAIN IN
WILKES COUNTY UNTIL 800 PM EDT...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWTOWN...MOVING EAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WILKES COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CELESTE...JACKSONS CROSSROADS...NEWTOWN...
MALLORYSVILLE...NORMAN...TIGNALL...WASHINGTON...FLORAL HILL...
DELHI...METASVILLE AND DANBURG. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3372 8254 3367 8282 3387 8291 3399 8267
3399 8266
TIME...MOT...LOC 2312Z 267DEG 5KT 3382 8281Special weather statement, May 16, 7:42 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 742 PM EDT WED MAY 16 2012 GAZ104-170030- 742 PM EDT WED MAY 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SUMTER COUNTY UNTIL 830 PM EDT... AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MADDOX...MOVING EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SUMTER COUNTY THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUMTER...MADDOX...AMERICUS...LAMAR...HUNTINGTON... LESLIE AND DESOTO. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3212 8414 3196 8402 3192 8430 3205 8437 TIME...MOT...LOC 2342Z 264DEG 4KT 3201 8427
Special weather statement, May 16, 7:48 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EDT WED MAY 16 2012
GAZ050-051-170030-
748 PM EDT WED MAY 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...DIME SIZED HAIL AND
40 MPH WINDS IN TALIAFERRO AND GREENE COUNTIES UNTIL 830 PM EDT...
AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROBINSON...MOVING EAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TALIAFERRO AND GREENE COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE JACKSONVILLE...DANIEL SPRINGS...
ROBINSON...LYNEVILLE...ALEXANDER STEPHENS PARK...CRAWFORDVILLE AND
SANDY CROSS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3350 8292 3357 8309 3369 8301 3366 8290
3362 8288 3364 8287 3364 8286 3362 8280
TIME...MOT...LOC 2348Z 292DEG 4KT 3359 8299Local storm report, May 16, 7:57 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 2 SW MACON 32.81N 83.67W
05/16/2012 BIBB GA BROADCAST MEDIA
THE MEDIA RELAYED A REPORT OF A TREE DOWN ON A HOME ALONG
SAINT CHARLES PLACE.
&&
DEESESpecial weather statement, May 16, 8:04 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 804 PM EDT WED MAY 16 2012 GAZ095-096-105-107-170045- 804 PM EDT WED MAY 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG WINDS...DIME SIZED HAIL AND HEAVY RAIN IN PULASKI...BLECKLEY...DOOLY AND HOUSTON COUNTIES UNTIL 845 PM EDT... AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KLONDIKE...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PULASKI...BLECKLEY...DOOLY AND HOUSTON COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GROVANIA... HAYNEVILLE...ELKO...KLONDIKE...BROWNDALE...OCMULGEE PUBLIC FISHING AREA...PULASKI STATE PRISON...MOCK SPRINGS...WALLACE...MOBLEY CROSSING...HARTFORD...HAWKINSVILLE AND PAULK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3237 8335 3213 8349 3228 8375 3244 8362 TIME...MOT...LOC 0003Z 293DEG 5KT 3234 8361
Special weather statement, May 16, 8:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 810 PM EDT WED MAY 16 2012 GAZ050-170100- 810 PM EDT WED MAY 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN GREENE COUNTY UNTIL 900 PM EDT... AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER VEAZEY...MOVING NORTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GREENE COUNTY THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE VEAZEY AND SILOAM. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3361 8317 3353 8300 3340 8310 3344 8323 TIME...MOT...LOC 0010Z 198DEG 5KT 3349 8314
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:04 PM EDT | Special Weather Statement | FFC | Pulaski | 41 min |
| May 16, 8:26 PM EDT | Special Weather Statement | FFC | Dooly | 49 min |
| May 16, 8:44 PM EDT | Special Weather Statement | FFC | Dooly, Pulaski | 61 min |
| May 16, 8:52 PM EDT | Special Weather Statement | FFC | Greene | 53 min |
| May 16, 9:46 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 59 min |
| May 16, 10:19 PM EDT | Special Weather Statement | FFC | Crisp | 41 min |
| May 16, 11:12 PM EDT | Special Weather Statement | FFC | Crisp | 48 min |
| May 17, 11:44 AM EDT | Special Weather Statement | FFC | Bibb, Bleckley, Twiggs | 31 min |
| May 17, 12:40 PM EDT | Special Weather Statement | FFC | Dooly | 50 min |
| May 17, 12:59 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 46 min |
| May 17, 1:44 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 61 min |
| May 17, 2:32 PM EDT | Special Weather Statement | FFC | Sumter | 43 min |
| May 17, 2:43 PM EDT | Special Weather Statement | FFC | Taylor | 47 min |
| May 17, 2:45 PM EDT | Special Weather Statement | FFC | Morgan | 45 min |
| May 17, 3:23 PM EDT | Special Weather Statement | FFC | Morgan | 67 min |
| May 17, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 26 min |
| May 17, 3:59 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro, Warren, Wilkes | 31 min |
| May 17, 4:50 PM EDT | Special Weather Statement | FFC | Baldwin, Glascock, Greene, Hancock, Jefferson, Madison and 3 more | 25 min |
| May 17, 5:37 PM EDT | Special Weather Statement | FFC | Baldwin, Jefferson, Johnson, Wilkinson | 53 min |
| May 17, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 41 min |
| May 17, 6:14 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 46 min |
| May 17, 6:24 PM EDT | Special Weather Statement | FFC | Oconee, Walton | 51 min |
| May 17, 6:31 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Emanuel, Laurens, Montgomery, Treutlen and 1 more | 44 min |
| May 17, 6:34 PM EDT | Special Weather Statement | FFC | Gilmer | 41 min |
| May 17, 6:45 PM EDT | Special Weather Statement | FFC | Taylor | 45 min |
| May 17, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 40 min |
| May 17, 7:14 PM EDT | Special Weather Statement | FFC | Forsyth | 46 min |
| May 17, 7:38 PM EDT | Special Weather Statement | FFC | Fulton | 37 min |
| May 17, 7:42 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 48 min |
| May 17, 7:46 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Stewart, Sumter, Webster | 44 min |
| May 17, 7:53 PM EDT | Special Weather Statement | FFC | Pickens | 37 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.